I had a root canal done last week on an abscessed tooth. The endodontist packed it with Ca(OH)2. I've had some strange stomach "discomfort" within the last two days. The symptoms are quite strange, and make me wonder if the Calcium Hydroxide hasn't messed with the pH of my stomach. I really can't find any information out there on the side effects of Calcium Hydroxide. You think this could be possible? Any idea where I could find more information on this?

Leave Comment

Comments

  • Dr.Ritz

    Dr.Ritz 18 - November - 2011, at 01:38 AM

  • Calcium hydroxide is a medicament which is given in canal to reduce bacteria. Calcium hydroxide is alkaline in nature and helps in dissolving the debris which remains in canals and has antibacterial action.  Calcium hydroxide doesn’t cause any systemic effect and has its action localized. Use of calcium hydroxide for root canal treatment can’t lead to stomach infections. Cause of stomach upset can be because of antibiotics which were given during or after root canal treatment. If medicaments are cause of stomach infection, then you can talk to your dentist and tell him to change your medicines. For more info on procedure for root canal therapy, refer to…  http://www.identalhub.com/article_procedure-for-root-canal-therapy-105.aspx

Free Dental Consultation